Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 27, 2017, 3:37 PM CST for 24 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 8 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2017, 3:37 PM CST (21:37 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 12:50 PM CST | HIGH SUST WINDS 40 | 1 Ene Morton, TX | PEAK GUST OF 61 MPH AT 258 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 1:10 PM CST | NON-TSTM WND GST 61 | 1 Ene Morton, TX | WEST TEXAS MESONET |
| Feb 28, 1:24 PM CST | WILDFIRE 8500 | 3 S Sundown, TX | WILDFIRE STARTED IN NORTHEAST YOAKUM COUNTY NEAR FM 1780 AROUND 124 PM. FIRE SPREAD TO SOUTH OF SUNDOWN IN SOUTHERN HOCKLEY COUNTY BY 4 PM. 85 PERCENT CONTAINED AS OF 9 PM WITH NO GROWTH OBSERVED. |
| Feb 28, 1:30 PM CST | HIGH SUST WINDS 41 | 1 Ne Amherst, TX | PEAK GUST OF 60 MPH AT 350 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 1:35 PM CST | HIGH SUST WINDS 42 | 6 S Olton, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 1:50 PM CST | HIGH SUST WINDS 41 | 2 Ne Dimmitt, TX | PEAK GUST OF 67 MPH AT 345 PM CST. MEASURED BY WEST TX MESONET. |
| Feb 28, 1:50 PM CST | HIGH SUST WINDS 44 | 2 Ne Friona, TX | PEAK GUST OF 64 MPH AT 405 PM CST. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:05 PM CST | HIGH SUST WINDS 40 | 3 N Plains, TX | PEAK GUST OF 65 MPH AT 340 PM CST. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:14 PM CST | HIGH SUST WINDS 40 | Reese Center, TX | PEAK GUST OF 60 MPH AT 435 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:15 PM CST | HIGH SUST WINDS 40 | 8 Wsw Sundown, TX | PEAK GUST OF 64 MPH AT 350 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:21 PM CST | HIGH SUST WINDS 40 | Vigo Park, TX | PEAK GUST OF 61 MPH AT 520 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:35 PM CST | HIGH SUST WINDS 41 | 4 S Levelland, TX | PEAK GUST OF 63 MPH AT 355 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:35 PM CST | NON-TSTM WND GST 59 | 8 Wsw Sundown, TX | WEST TEXAS MESONET |
| Feb 28, 2:35 PM CST | NON-TSTM WND GST 61 | 2 Ne Friona, TX | WEST TEXAS MESONET |
| Feb 28, 2:40 PM CST | HIGH SUST WINDS 40 | 6 Ssw Wolfforth, TX | PEAK GUST OF 58 MPH AT 425 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:40 PM CST | HIGH SUST WINDS 42 | 2 S Brownfield, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 2:40 PM CST | HIGH SUST WINDS 42 | 3 N Hart, TX | PEAK GUST OF 59 MPH AT 440 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 2:45 PM CST | NON-TSTM WND GST 60 | 1 Ne Amherst, TX | WEST TEXAS MESONET |
| Feb 28, 2:48 PM CST | HIGH SUST WINDS 40 | New Home, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 2:55 PM CST | HIGH SUST WINDS 40 | 6 Ssw Anton, TX | PEAK GUST OF 60 MPH AT 435 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 3:05 PM CST | HIGH SUST WINDS 40 | 2 Ene Tulia, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 3:15 PM CST | HIGH SUST WINDS 41 | 2 Ssw Muleshoe, TX | PEAK GUST OF 64 MPH AT 435 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 3:25 PM CST | NON-TSTM WND GST 58 | 6 Ssw Wolfforth, TX | |
| Feb 28, 3:25 PM CST | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | |
| Feb 28, 3:30 PM CST | HIGH SUST WINDS 43 | 2 Ne Slaton, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 3:35 PM CST | HIGH SUST WINDS 41 | 5 Ene Abernathy, TX | PEAK GUST OF 59 MPH AT 405 PM. MEASURED BY WEST TX MESONET. |
| Feb 28, 3:50 PM CST | HIGH SUST WINDS 40 | 7 Wnw Denver City, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 4:00 PM CST | WILDFIRE 0 | 3 S Sundown, TX | LARGE WILDFIRE STARTED IN NORTHEAST YOAKUM COUNTY NEAR FM 1780 AROUND 124 PM...HAS SINCE ENTERED HOCKLEY COUNTY. CURRENTLY SOUTH OF SUNDOWN. |
| Feb 28, 4:15 PM CST | HIGH SUST WINDS 40 | 7 Ese Silverton, TX | PEAK GUST OF 58 MPH AT SAME TIME. MEASURED BY WEST TX MESONET. |
| Feb 28, 4:30 PM CST | NON-TSTM WND DMG | Brownfield, TX | PART OF ROOF BLOWN OFF LOCAL BUSINESS. |
| Feb 28, 4:34 PM CST | NON-TSTM WND GST 60 | 6 Nne Lubbock, TX | MEASURED BY ASOS. |
| Feb 28, 4:45 PM CST | HIGH SUST WINDS 41 | 1 Se Ralls, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 5:30 PM CST | HIGH SUST WINDS 41 | 2 Nne Floydada, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 5:30 PM CST | WILDFIRE 0 | 2 Wsw Tulia, TX | INTERSTATE 27 CLOSED NEAR TULIA FROM 3 SEPARATE WILDFIRES. EVACUATIONS ORDERED NEAR MACKENZIE HILLS NEIGHBORHOOD. |
| Feb 28, 5:52 PM CST | HIGH SUST WINDS 40 | Caprock Canyon Sp, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 6:01 PM CST | HIGH SUST WINDS 41 | 1 S Plainview, TX | MEASURED BY WEST TX MESONET. |
| Feb 28, 6:26 PM CST | WILDFIRE 0 | 5 Nnw Whitharral, TX | WILDFIRE APPROXIMATELY 5 MILES NORTH-NORTHWEST OF WHITHARRAL... OR 8 MILES EAST OF PEP. NEAR THE INTERSECTION OF 597 AND ALAMO. |
| Feb 28, 6:26 PM CST | WILDFIRE 0 | 5 Nnw Whitharral, TX | WILDFIRE APPROXIMATELY 5 MILES NORTH-NORTHWEST OF WHITHARRAL...OR 8 MILES EAST OF PEP. NEAR THE INTERSECTION OF 597 AND ALAMO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS84 KLUB 272137 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 337 PM CST Mon Feb 27 2017 TXZ033>036-039>041-280500- /O.UPG.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ /O.CON.KLUB.FW.W.0005.000000T0000Z-170228T0000Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning remains in effect until 6 PM CST this evening across the southwestern and central South Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * 20 Foot Winds...For this afternoon, southwest winds of 20 to 25 mph are expected. For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042-043-280500- /O.UPG.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$ TXZ044-280500- /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Stonewall- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
4 follow-up statements
793 WWUS84 KLUB 280008 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 608 PM CST Mon Feb 27 2017 TXZ033>036-039>041-281200- /O.EXP.KLUB.FW.W.0005.000000T0000Z-170228T0000Z/ /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 608 PM CST Mon Feb 27 2017 ...RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * 20 Foot Winds...For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042>044-281200- /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall- 608 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER..... * 20 Foot Winds...Southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$
340 WWUS84 KLUB 280423 AAB RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1023 PM CST Mon Feb 27 2017 TXZ021>044-281200- /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1023 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND FAR SOUTHERN PANHANDLE...FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * 20 Foot Winds...Southwest winds will increase to 25 to 35 mph with gusts to around 55 mph on the Caprock. * Humidity...10 to 15 percent. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$
382 WWUS84 KLUB 281203 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 603 AM CST Tue Feb 28 2017 TXZ021>044-010100- /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 603 AM CST Tue Feb 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS AND FAR SOUTHERN PANHANDLE DUE TO 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... * 20 Foot Winds...Southwest winds will increase to 30 to 40 mph with gusts to around 55 mph on the Caprock. The winds will be slightly lower in the Rolling Plains. * Humidity...will fall into the 10 to 15 percent range. * Fuels...are very dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical to extremely critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
807 WWUS84 KLUB 010112 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 712 PM CST Tue Feb 28 2017 TXZ021>044-010215- /O.EXP.KLUB.FW.W.0006.000000T0000Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 712 PM CST Tue Feb 28 2017 ...RED FLAG WARNING HAS EXPIRED FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... Winds and relative humidities are slowly improving early this evening, however several locations on the Caprock will continue to see critical wildfire conditions before 8 PM until relative humidities rise above 15%. A short extension to the Red Flag Warning was considered, however positive trends with both winds and relative humidities should preclude additional widespread critical fire behavior. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:36 PM CST, 1 minute earlier.
Area forecast discussion, Feb 27, 3:36 PM CST, 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 336 PM CST Mon Feb 27 2017 .SHORT TERM... A distinct upper level short-wave trough along the southwest U.S. coast will swing eastward across the plateau and Rockies tonight and Tuesday. Height fields aloft over the southern plains will tighten, along with a deepening surface low pressure trough. This will enhance the wind fields across the area. A breezy night tonight with increasing high clouds will yield a fairly mild night. The high clouds will retard surface warming a bit Tuesday, but any mixing will tap into stronger flow aloft by late morning. Mid level moisture may be patchy, and tend to diminish during the day as well. And deep mixing still is expected. This will lead to a very windy day, potentially at high wind levels especially for areas on the Caprock. Guidance wind speeds from the 12z cycle were very much aligned with previous cycles. We are retaining the High Wind Watch. Also retaining a mention of light sprinkles northwest late in the day with approach of the upper trough and minor instability and mid level saturation. Additionally, the areas of blowing dust still are on track. As noted by the overnight shift, there is potential for more widespread dust than the previous wind storm. RMcQueen .LONG TERM... Quiet weather is expected through the week ahead. After the windy day on Tuesday, a cold front will drop through the area Wednesday morning. This will only serve to drop temperatures back down to near seasonal averages. A surface ridge will slowly slide to the east on Thursday when another cold front will make its way towards West Texas but stall short. Lee troughing/cyclogenesis will reestablish itself this weekend leading to breezy downsloping winds and warming temperatures. Models are differing on the timing of a trough moving across the upper midwest early next week. This trough will send a cold front through the area sometime early next week but will depend on the timing of this trough. && .FIRE WEATHER... Please see the Fire Weather Forecast product for additional details and description of fire weather risks this afternoon, and especially for Tuesday. A Red Flag warning for the southwest and central South Plains looks on-track, with Red Flag minutes accumulating to two to three hours so far. Wind speeds will continue slowly diminishing late this afternoon. Elevated Fire Danger will also continue elsewhere this afternoon. Tuesday has been upgraded to a Red Flag Warning area-wide, while a large area of extremely critical conditions are also now expected from the Texas South Plains through southeastern New Mexico into parts of Far West Texas and the trans Pecos. High Winds and very low humidity, with increasingly receptive fuels shown by rising ERC values and decreasing fuel dryness also are important considerations. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM CST Tuesday for TXZ021>044. High Wind Watch from Tuesday morning through Tuesday evening for TXZ021>025-027>031-033>036-039>042. Red Flag Warning until 6 PM CST this evening for TXZ033>036- 039>041. && 05/01
Hazardous weather outlook, Feb 27, 2:40 PM CST, 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 240 PM CST Mon Feb 27 2017 TXZ021>044-282045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 240 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight A Red Flag Warning for critical fire weather conditions remains in effect this afternoon for the southwestern and central South Plains. A Fire Danger Statement is in effect this afternoon as well across the Rolling Plains, northern South Plains, and southern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A high wind watch remains in effect Tuesday for areas on the Caprock and portions of the adjacent Rolling Plains for sustained winds of 35 to 45 mph with gusts to near 60 mph. Critical to extremely critical fire weather conditions also are expected from late Tuesday morning until early Tuesday evening. A Red Flag Warning is in effect Tuesday across the area. Areas of blowing dust will result, especially on the Caprock, and may lead to localized very low visibilities.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:37 PM CST | Red Flag Warning | LUB | Cochran, Crosby, Hockley, Lubbock, Lynn, Terry and 1 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.